MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH PUMP CONTROL PANEL (CP5); CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH PUMP CONTROL PANEL (CP5); CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: livanova deutschland manufactures the s5 system.The incident occurred in united states.Perfusionist reported the cp5 display went blank with a white vertical line.They hand cranked until they were able to get the cp5 display to turn back on, then they finished the case with the cp5.A livanova field service engineer was dispatched to the customer and was unable to duplicate the issue.When testing with the new display it was noticed the flow was fluctuating at 0.00.The flow module was replaced to resolve this.The s5 was updated to latest software version.The s5/cp5 was tested and returned to customer.The serial read out (real time device parameters and setting recording file) of the cp5 pump was collected and will be investigated.The replaced cp5 display will be sent for analysis.A livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report that during a procedure, cp5 pump shut down.The customer has hand cranked the pump while rebooting it.After rebooting the cp5 pump was working again and the procedure was completed with no issue.There is no report of any patient injury.
 
Additional Manufacturer Narrative
H10: a device service history review has been performed and identified that the cp5 control panel was manufactured in 2018 and no other similar event has been reported.The affected part was returned to livanova deutschland for a detailed investigation.Technical safety inspection and 12 hours run test were performed; a clear of the non volatile memory (nvmem) was not possible.The following parts were replaced: led display touchscreen computer board flashed to a new software version ribbon cable and flat ribbon cable gasket for lcd touchscreen.The read-out of the involved pump (real-time device parameters and setting recording file) was gathered and analyzed.Can bus connection stop was confirmed on the date of event.Based on the outcome of technical service activity and taking into account the parts replaced, it cannot be ruled out that a temporary failure of the cp5 display interrupted the can bus connection and the pump stopped for this reason.
 
Event or Problem Description
See initial report.

Brand Name
PUMP CONTROL PANEL (CP5)
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munica
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17343045
Report Number9611109-2023-00336
Device Sequence Number17775672
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)180522
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown